Muscle Cramps - side effect?

Hi

I use Seretide 250, 2 puffs twice a day.

I've been getting really bad cramps for ages now. At first I thought I was dehydrated so I drank lots more, that didn't help, I tried eating bananas, massaging the effected areas regularly (to try and prevent it, not just as a way of easing it) but nothing has helped.

This month the pharmacy gave me a different inhaler to the brand I normally have so I read the leaflet to work out how to use it and check there wasn't anything different. I noticed that it listed muscle cramps as a side effect.

Does anyone else get cramps? Is there anything I can do to ease it? My fingers and toes are cramping several times a day. Sometimes when I am not even doing anything. I occasionally get it in the back of my leg as well. At times it is really hard to get rid of the cramp and whilst not as bad as having an asthma attack it's really bugging me. :-(

Thank you for any help/advice you can offer.

7 Replies

oldestnewest
  • have you tried drinking tonic water? any that have quinine in! i think thats meant to reduce cramps in some people (it does wonders when i have restless legs, some people say this isnt true - and that tonic water treats cramps, not RLS, which is how i heard of it) other than that, if its really bugging you you could try asking dcs to check your U&Es coz i think if they are out of whack it can cause cramps! hope that helps - cramps are miserable!!

  • Yep I used Budesonide great for asthma but every night got woken up by cramps between 12am -2am and insisted to my GP that he changed medication as I was getting frustrated with sleepless nights being woken up and having to work next day might be worth checking with GP I am now on flixotide and works great but that is me may not suit you, you will have to ask

  • Yes I started on Seretide 6 wks ago and have the most awful leg and toe cramps It does say on my patient notes that that one of the side effects can be cramps, when I get into bed at night although my bed is warm I get the most awful toe spasms and have been woke up at night with calf cramps its very painful I know. Having been ill with a violent cough and coughing spasms since last June I have just got on this medication and loath to give it up as it seems to be slowly working for me, so at he moment putting up with the cramps but you are not alone

  • blondee did your cramps start as soon as you started seretide or was it after it built up in your system. I've been on seretide just over 2 weeks and thankfully haven't had any cramps and i'm hoping i don't get them!

  • I had them about 2 weeks jinglefairy after starting them and still having them hoping the meds are still getting through my system and it will get better

  • How are you getting on with the SERETIDE jinglefairy

  • hi blondee, i'm not sure to be honest.

    I'm not getting any bad side effects which is good but i'm not sure it's doing the full job. The salmeterol part is working cos if it gets to 13 / 14 hours between doses my lungs tell me they want it. Not sure if the steroid bit is working as much as it should cos i seem to have a permanent, annoying slight cough - aprt from when i exercise and it's considerably more than a 'slight' cough!! It could be just that my lungs are taking a while to settle down cos it was quite bad before she changed me to the seretide.The nurse told me to go back after 6 / 7 weeks so i'm going to do it on the thursday after my next 10k race on 8th feb - that way i'll know for definite whether it's working and especially if it's able to control me after i've run 10k!!

You may also like...